MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation found the probe unit at the distal tip was cracked.Both the objective lens adhesive and the light guide lens adhesive were peeling.There is a third party adhesive applied to the bending section cover.Switch number# 1 is cut.The auxiliary elevator inlet was loose and the control knob movement is loose.A review of the repair history shows the scope was purchased on (b)(6) 2007 with no previous repair records.The scope was repaired back to standard specifications and returned to the customer.The investigation is ongoing; therefore, the root cause of the reported malfunction cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.This mdr is being submitted retrospectively as part of a remediation effort related to recent system and process changes.A capa has been opened to manage the actions related to remediation of this issue and any required mdr reporting.
 
Event or Problem Description
During a standard service inspection, the ultrasonic gastro-videoscope was found to have a cracked probe unit at the distal end.No patient involvement was reported as the scope is used for validation testing.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer's investigation, the phenomenon can be attributed to handling of the product.Additionally, there is evidence that a third-party agency was involved in the repair and remodeling of the device.The following is identified within the instructions for use: "do not apply shock to the distal end of the insertion tube, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result".

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11103624
Report Number8010047-2021-00790
Device Sequence Number11041537
Product Code ODG
UDI-Device Identifier04953170355448
UDI-Public04953170355448
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date01/02/2021
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1